Prednisolone & sleep deprivation : Hi everyone, me... - NRAS

NRAS

33,873 members42,031 posts

Prednisolone & sleep deprivation

Garnacha profile image

Hi everyone, me again 🙄

Hope you’ve all had a lovely mother’s day in whatever capacity you are.

Whilst prednisolone is amazing, I’ve only had about 8 hours sleep in 72 hours, I’m literally hanging I’m so tired.

However, I’m so happy with the pain relief they give, my hamstring was only painful when I went up to bed last night but having had only around 3 hours sleep again I thought instead of taking 20mg I’d try 15mg, oh boy can I feel the difference tonight, by 6pm my joints in my arms, hamstring & shoulder are pretty painful.

I’m not sure what I can do & whether I’ll get much sleep tonight from the lower dose & whether tomorrow I should go back to 20mg & if I feel like sleeping to just sleep? (If that happens)

Just thinking I could be up at weird times of the night & sleeping in the day which won’t do much for family life.

Does anyone else suffer with this? If so, were you able to find a way to help you sleep or manage it?

Hope this makes sense but I’m so tired it may sound like gobbledygook 😂 x

14 Replies

Are you taking them in the morning ?

Garnacha profile image
Garnacha in reply to allanah

Yep, I said to my hubby this morning they seem to take 24 hours to get out of my system & as they make me feel like sonic the hedgehog when I take them in the morning can’t see how to get a break, not sure that makes sense lol.

I was trying to work out if I take them at 8am how long for them to wear off so I can sleep, I think they’re wearing off around 6am but if I go to sleep then & don’t take them until I wake up for example that could be 2pm I’ll be going to sleep at 8am the next day.

Sorry I’m so tired I can’t think straight lol 😂 xx

allanah profile image
allanah in reply to Garnacha

Bless you. Maybe the dose us a bit high for your brain , even though not for the joints. It's not good to be " buzzing" as it actually makes you more tired. You could ask your doctor if the dose all has to be at once or if you could split it somehow. But I think before they wear you out completly you need to talk to your doc , before you fall down 😂😍😘

Garnacha profile image
Garnacha in reply to allanah

Thank you, I’ve got blood tests tomorrow I’ll mention it to the nurse see what she suggests x think I’ll head up to bed now & see if I can get some zzzzzzz’s 😁 xx

allanah profile image
allanah in reply to Garnacha

Good idea x night x

You do adapt to it a bit, I found I did manage to sleep after a few days - but not brilliantly. Talk to nurse about dropping in 1mg doses to find the riht balance for you

Garnacha profile image
Garnacha in reply to helixhelix

Thank you ill definitely ask, hopefully she'll be able to help but it might just be a phlebotomist rather than a nurse, fingers crossed if it is they'll be able to find out for me x

Garnacha profile image
Garnacha in reply to Garnacha

Spoke to the nurse this morning, she's getting the doctors resident pharmascist to ring me this afternoon, hopefully will know more then x

Boxerlady profile image
Boxerlady in reply to Garnacha

🤞🍀

Hi GarnachaI am the same with this steroid. I can lay awake all night long, it’s awful. I don’t sleep well in any case but this is a nightmare. I do take an occasional sleeping pill (Zopiclone) or I wouldn’t get any sleep. I’m only on a 3 weeks course of these so hoping things improve afterwards. Hope you feel better soon xx

Garnacha profile image
Garnacha in reply to anneileen

thank you, the doctors pharmascist rang me and said she'd prescribe 1mg tablets so I can play around with them to see what dosage works for both pain & sleep, it won't be until Wednesday that I'll be able to take them but fingers crossed I'll get some relief for both sooner rather than later.

She did say that as originally I was supposed to reduce the dosage by 5mg every 2 weeks, it's probably going to take longer than the 6 weeks originally mentioned if 5mg seems to be too much too quick for the pain.

At least their trying to help, they're also going to prescribe me with something to protect my stomach, not omeprazole as I was very ill on these a few years ago and not ranitidine as this is out of stock, something similar.

Hope you manage to get some relief with sleep soon, I do wonder if perhaps we all (& I know I do) expect miracles straight off lol but sleep deprivation is the worse, especially over a few days x

helixhelix profile image
helixhelix in reply to Garnacha

Another option is to take them very, very early. I have heard of people who set alarm for 4am and take them and try to go straight back to sleep. That way they are at max effectiveness when you get up, and need that to get you moving. But have worn off more when you are trying to ge to sleep. Not tried it myself, but if you are desperate?

Garnacha profile image
Garnacha in reply to helixhelix

Thanks helixhelix something to bear in mind but doesn't sound appealing lol, although might be worth me taking them to bed so if I am awake or happen to wake up I could try it out x

allanah profile image
allanah in reply to Garnacha

Good news x

You may also like...